Home Health & Wellbeing
At The Mix, we want to make our services as helpful as we can. To do this, we’d love to ask you a few questions about you, your visit to The Mix and its impact. It should take only about 5-10 minutes to complete. Take this survey and get a chance at winning a £200 Amazon voucher​.
Come and join our Support Circle, every Tuesday, 8 - 9:30pm! Sign up here

(Yet more) medication!

Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
I've just been to see the psychiatrist, and she's shoved me on more medication and doubled what I'm on now.

So, I'm on 200mg of Quetiapine... and then on Tuesday I'm going back to find out the dose of Mirtazapine and Atomoxetine that they want me on.

I'm not sure I want to be on this much medication. They haven't even told me what Mirtazapine and Atomoxetine are for... and I haven't taken Quetiapine for weeks anyway (my dose was so low it was pointless).

I just want some advice really... is this much medication a good idea? Also.. she told me she doesn't think I'm mentally ill, but that I have a "biological" and "developmental" condition. What the fuck is that supposed to mean?! :(

Comments

  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    mirtazipine is an antidepressant. it's one I haven't tried so I can't really advise that much, but if you've tried SSRIs before and they've been a bit crap then mirtazipine might be a bit more effective because it works on two chemicals in your brain instead of one. from what I've heard it's quite popular at the moment.

    atomoxatine is prescribed for ADHD (I know that was one of the possibilities your psych was looking at) and it's brand name is strattera. it works on one of the same chemicals as the mirtazipine.

    it sounds to me like she thinks it's ADHD, which is thought of as a developmental disorder rather than a mental health problem. I wouldn't want to be on that much medication to be honest, but she might be trying to mix and match until she can get the best combination for you. if they are all low doses then I would do as she advises and keep a careful diary of how you feel every day.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Thanks omg hi.. I think she said it's 30mg of Mirtazipine, 200mg of Quetiapine, and then the Atomoxatine is done by weight or something so I have to go back on Tuesday to get all that sorted.

    I just really don't want to be on that much medication. I feel like it's going to make me a zombie. And also, reading the side effects more weight gain is a real possibility... as it is at the moment I'm being sick 5/10 times a day. I don't think I can face having an even higher appetite :(
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Mirtazapine really helped me sleep :) you taking it before bed yeah?
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I think she said it's 30mg of Mirtazipine

    Thats quite a reasonable dose
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Thanks omg hi.. I think she said it's 30mg of Mirtazipine, 200mg of Quetiapine, and then the Atomoxatine is done by weight or something so I have to go back on Tuesday to get all that sorted.

    I just really don't want to be on that much medication. I feel like it's going to make me a zombie. And also, reading the side effects more weight gain is a real possibility... as it is at the moment I'm being sick 5/10 times a day. I don't think I can face having an even higher appetite :(

    did you tell your doctor about making yourself sick? in the past I have explained my extreme fear of weight gain and been given different medication that is less likely to have that effect - there's no point solving one problem if it will make another one worse.

    if it was me I'd explain it all as honestly as possible on Tuesday, if you haven't already. I think most people find the idea of taking medication unpleasant, and no one would want it if they didn't need it. you can always ask your psych to rethink, but do bear in mind that there are ethical issues around medication use, particularly in younger people, and that they wouldn't advise something if they didn't think it was the right thing to do. it's a question of whether the benefits outweigh the costs.

    what psychological support are you getting at the moment?
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I don't really get support other than medication. I see a nurse once every 2 weeks so they can monitor it, and then when things get bad she makes me an appointment with the doctor so she can change my medication which is normally every few months.

    I told her I'm sick a lot and she asked if it was self induced, I said yes, and that was that. I'm only seeing the nurse on Tuesday to sort out the dosages but I'll tell her I'm not sure about it all... especially because my final GCSE's start next week, if I have bad side effects it'll make my grades even worse :(
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I'm not a medical professional (god help the world if I was) but considering your GCSEs are starting next week, I think it would be worth saying you're prepared to try the new meds, but after at least the bulk of your exams have finished. Doing exams and having potential side effects isn't going to benefit anyone and will basically be counter productive if you're getting more stressed.

    *hug*
Sign In or Register to comment.